Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Sinus infection, pain, itching, swelling, on ibuprofen, netipot, father suffered from duodemic ulcers. Treatment ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11722 Questions
My name is XXXXXXX I am 35 years old, I weigh 235 and am 5'8". I was in a car accident when I was 19 years old where I do believe I broke my nose or at least cartilidge? I rear-ended another vehicle , slammed my face into the steering wheel (before air bags) and tons of white and red stuff came out. I know it was blood but don't know what the white liquid was. Problem now may or may not be due to this, just thought I might mention it. Woke up a week ago with what I thought was a sinus infection. Major pain on the right side of my nose, XXXXXXX inside and on the bridge and lower. Went to the doctor's got antibiotics, they could see major swelling. The pain has not diminished (day 4) the itching is still there, too. What is it? I have rinsed my nose with netipot, I have no drainage or stuffiness either. Help, please. Ibuprofen seems to help ease the pain for the duration but it comes back with the same intensity. I have been a caffeine drinker as well as a Ibuprofen pill popper due to major inflammation problems in other areas of my body in the past. I have reduced the need almost entirely with the use of Nopalea. It is Nopal cactus fruit puree. It even brought back my period that went missing for the last ten years. Could it be the cause or have I never noticed this because of my overuse of Ibuprofen in the past? My dad went septic 2 years ago and almost died from a duodemic ulcer that is why I am trying to get healthy naturally without the use of pills. He has always had inflammation issues and took enormous amts. of Ibuprofen, too.
Posted Thu, 26 Apr 2012 in Ear, Nose and Throat Problems
Answered by Dr. Rakhi Tayal 53 minutes later

Thanks for writing to us.

Pain on the side of the nose with swelling with no nasal stuffiness or nasal drainage might be due to inflammation of the sinuses. Since the swelling has not reduced with antibiotics, it seems to be a severe case of sinusitis. You need to follow some simple measures like-

1. Avoid dust, excessive humidity, sudden change in temperatures.
2.Start antiallergics in combination with antiinflammatory agent like Montelukast. You can get these prescribed from your physician.
3. Use XXXXXXX warm water for drinking.
4. Take steam inhalation twice daily - Take hot water in a vessel, put eucalyptus oil in it. Inhale it by covering yourself with a blanket. See to it that fans/AC are not on during this and after some time also i.e. around 10-15 minutes.
5. Avoid all irritants like perfumes, soot, etc.
6. Application of warm cloth, hot water bottle or gel pack to face for 5-10 minutes relieves pain and inflammation to some extent.
7. Use nasal decongestant or steroid drops or sprays for decongestion which encourages drainage.
8. Use a humidifier in your room.
9. Continue medications as advised.

Your symptoms will gradually subside in 5-7 days. If these persist then I encourage you to consult an ENT specialist who can guide you through further tests like X-ray and CT/MRI of paranasal sinuses.

You can restrict the use of Ibuprofen to minimum by utilizing above mentioned measures.

I hope my answer and recommendations are adequate and helpful.

I will be available for your further follow up queries if any.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor